MAUDE Adverse Event Report: STRYKER GMBH SCALED DRILL Ø2.5MM, AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH SCALED DRILL Ø2.5MM, AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 703966
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a drill tip broke inside a patient.The procedure was completed by using a second drill bit and imaging confirmed that the drill bit remained in the patients bone.
 
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided in a supplemental report.H3 other text : device disposition unknown.
 
Additional Manufacturer Narrative
Please note the corrections to h6 results and h6 conclusion codes.The reported event could be confirmed from the pictures provided which matches the alleged failure mode.The device inspection was not possible as the product was not returned for investigation, but pictures were provided which confirms the alleged failure.The device history record could not be reviewed because the affected device was not returned, and the lot number was not communicated.A review of the labeling did not indicate any abnormalities.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However from the provided pictures it is indicated the breakage was most likely caused due to user error.If device is returned or any further information is provided, the investigation report will be reassessed.
 
Event or Problem Description

Brand Name
SCALED DRILL Ø2.5MM, AO FITTING
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17744761
Report Number0008031020-2023-00337
Device Sequence Number4160899
Product Code LXH
UDI-Device Identifier07613252719861
UDI-Public07613252719861
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number703966
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/21/2023
Supplement Date Received by Manufacturer10/12/2023
Initial Report FDA Received Date09/14/2023
Supplement Report FDA Received Date11/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age88 YR
Patient SexFemale
Patient RaceWhite